Hot Bath Caused Fentanyl Patch Problem

  • 9 Replies
  • 1669 Views

Yvette

  • *
  • Guest

Hot Bath Caused Fentanyl Patch Problem

  • on: 08 Dec 2011 11:32AM
Warning.  Warning. Warning. Warning. Warning. Warning

Sensitive post.

Yvette

  • *
  • Guest
If you are easily upset or in a vulnerable state, please do not read any further, or at least proceed with caution.

If, after three warnings - the title and two posts - you chose to read on, you must take personal responsibility for doing so.

Yvette

  • *
  • Guest
Many of us take very strong painkillers and/or use pain patches and it is really easy to forget the safety notices which come with the medication.

When a 67 year old gradmother got into a very hot bath, wearing two Fentanyl patches (because she forgot to remove the old patch) the heat caused a 'surge' of the drug which stopped her heart.

She had been using the patches for nine years but had forgotten that heat can cause patches to release more of the medication and with wearing two patches, the effect was so strong that it killed her.

It is a very sad warning not to be so complacent, which I know for one, I can be about my meds.

http://www.dailymail.co.uk/health/article-2071492/Grandmother-dies-freak-accident-hot-bath-caused-medical-skin-patch-overdose.html

Sofie

  • *
  • Guest
That is so sad. :-(

Dark_Divinity

  • *
  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 1408
That is very very sad but I am glad that I know know about that.
July 2017- Autism Spectrum Condition.


F2M. Pre-Op.

RoseRodent

  • *
  • Charter Member
  • Diamond member
  • ****
  • Posts: 390
And yet still the DWP decided that the fact I always fall asleep in the bath due to the heat interaction with my patch does not constitute a "need for supervision" as it's not sufficiently dangerous to merit care. They just don't get it, do they?

Dark_Divinity

  • *
  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 1408
And yet still the DWP decided that the fact I always fall asleep in the bath due to the heat interaction with my patch does not constitute a "need for supervision" as it's not sufficiently dangerous to merit care. They just don't get it, do they?

Aren't you allowed to take the patch off to have a bath?
July 2017- Autism Spectrum Condition.


F2M. Pre-Op.

sherbs

  • *
  • Charter Member
  • Hero Member
  • *****
  • Posts: 1334
DD

If you take the patch off It should be thrown away as it is not releasing any morphine / fentanyl once peeled off.

Dark_Divinity

  • *
  • Charter Member and Volunteer
  • Hero Member
  • *****
  • Posts: 1408
So it doesn't work if you put it back on then?

Sorry to be a pain but I don't know how they work. >doh<
July 2017- Autism Spectrum Condition.


F2M. Pre-Op.

sherbs

  • *
  • Charter Member
  • Hero Member
  • *****
  • Posts: 1334
Exactly DD, once you peel the patch off, it needs to be dead and buried in the bin, as it will not work anymore!!

Talking about patches, my butrans patch is itchy tonight, which is unusual, urgh, itch, itch bloomin itch